Thunderstorm Wind, York
- When
- June 26, 12:50 PM EST to 1:10 PM EST
- Where
- York County, Parson Field
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 43.733, -70.933
Severe thunderstorms knocked over trees in Parsonsfield and Waterboro.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms knocked over trees in Parsonsfield and Waterboro.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 26, 8:22 AM EST, 4 hours 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 922 AM EDT SUN JUN 26 2005 .SHORT TERM (TODAY AND TONIGHT)... PRIMARY SHORT TERM PROBLEM WILL BE STRONG THUNDERSTORMS THIS EVENING. SURFACE ANALYSIS INDICATES TWO SEPARATE BOUNDARIES. ONE DRAPED ACROSS SOUTHERN MAINE...NEW HAMPSHIRE...AND VERMONT...AND ANOTHER JUST NORTH OF THE CANADIAN BORDER. BELIEVE THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG THE SOUTHERN BOUNDARY. MODEL SOUNDINGS INDICATE DEVELOPING INSTABILITY LATE THIS AFTERNOON AND EVENING. STRONGEST INSTABILITY SHOULD BE ACROSS THE SOUTHERN PORTIONS OF CWA. ONE QUESTION REMAINS...HOW STRONG WILL THE STORMS BE? WEAK CAP AT 830MB SHOULD QUICKLY ERODE TODAY. VERY LITTLE IN THE WAY OF DIRECTIONAL SHEAR IN PLACE FOR THE AFTERNOON. WITH EXCEPTIONALLY WARM ATMOSPHERE IN PLACE...DO NOT EXPECT HAIL TO BE THE PRIMARY THREAT. EXPECT GUSTY WINDS TO BE THE PRIMARY THREAT WITH STORMS. ALL THINGS CONSIDERED...EXPECT A DECENT LINE TO SET UP WITH PERHAPS SOME ISOLATED SEVERE STORMS. WILL UPDATE FORECAST TO CLEAN UP SOME MORNING WORDING. .PREVIOUS DISCUSSION... .SHORT TERM (TODAY AND TONIGHT)... A COLD FRONT WILL STALL ACROSS SOUTHERN PORTIONS OF THE GRAY MAINE FORECAST AREA TODAY. A WEAK WAVE OF LOW PRESSURE MAY MOVE ALONG THE FRONT TRIGGERING SCATTERED AFTERNOON THUNDERSTORMS. THIS BOUNDARY WILL REMAIN NEAR OR JUST SOUTH OF THE AREA TONIGHT. WILL CONTINUE WITH CHANCE SHOWERS OR THUNDERSTORMS TONIGHT. IN ADDITION THE COMBINATION OF HIGH DEWPOINTS OVER THE WATER AND AN ONSHORE FLOW SHOULD RESULT IN DEVELOPING SEA FOG TONIGHT. EXPECT THE FOG TO AFFECT COASTAL SECTIONS LATER TONIGHT. && .LONG TERM (MONDAY THROUGH SATURDAY)... FRONTAL BOUNDARY RETURNS NORTH AS WARM FRONT LATER MONDAY/EARLY TUESDAY. AFTER THE WARM FRONT LIFTS NORTH...CONVECTION SHOULD BECOME LESS LIKELY TUESDAY AS MID LEVEL RIDGING CAPS THE ATMOSPHERE. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD COME WITH A STRONGER MID LEVEL SHORT WAVE IN THE MID LEVELS LATER TUESDAY INTO WEDNESDAY WITH A CHANCE OF CONVECTION WEDNESDAY AND THURSDAY AS THE WARM HUMID CONDITIONS CONTINUE. UPPER SOUTHWEST FLOW RELAXES FRIDAY WITH DEWPOINTS DROPPING BACK TO THE UPPER 50S. && .AVIATION... MVFR CONDITIONS IN AREAS OF HAZE EARLY TODAY THEN GENERALLY VFR. THERE WILL BE SOME LOCAL IFR CONDITIONS IN SCATTERED THUNDERSTORMS THIS AFTERNOON. CONDITIONS WILL LOWER TO IFR IN AREAS OF DEVELOPING COASTAL FOG LATER TONIGHT. && .MARINE... WILL DROP SCA. NO FLAGS TODAY OR TONIGHT. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 315 AM EDT SUN JUN 26 2005 ANZ150-170-MEZ007>009-012>014-018>028-NHZ001>010-013-014-271100- ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME- COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME- INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME- INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH- NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME- NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME- SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME- SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME- STRAFFORD NH-SULLIVAN NH- COASTAL WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA OUT 25 NM- WATERS FROM STONINGTON (DEER ISLE) ME TO MERRIMACK RIVER MA FROM 25 TO 40 NM- INCLUDING THE CITIES OF...ALFRED...AUBURN...AUGUSTA...BATH... BELFAST...BERLIN...BETHEL...BETHLEHEM...BIDDEFORD... BOOTHBAY HARBOR...BRIDGTON...BRUNSWICK...CAMDEN...CLAREMONT... COBURN GORE...COLEBROOK...CONCORD...CONWAY...DAMARISCOTTA...DERRY... DOVER...DURHAM...EUSTIS...EXETER...FAIRFIELD...FARMINGTON... FRANKLIN...FRYEBURG...GARDINER...HAMPTON...HENNIKER...JACKMAN... KITTERY...LACONIA...LANCASTER...LEBANON...LEWISTON...LINCOLN... LINCOLNVILLE...LITTLETON...MECHANIC FALLS...MEREDITH... MOULTONBOROUGH...NAPLES...NEW LONDON...NORTH WINDHAM...NORTHWOOD... OAKLAND...OSSIPEE...PITTSFIELD...PLYMOUTH...PORTLAND...PORTSMOUTH... RANGELEY...ROCHESTER...ROCKLAND...RUMFORD...SALEM...SANFORD... SEARSPORT...SKOWHEGAN...SOUTH PARIS...SOUTH PORTLAND...THORNDIKE... TOPSHAM...TURNER...WATERVILLE...WESTBROOK...WISCASSET AND WOODSVILLE 315 AM EDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE .DAY ONE...TODAY AND TONIGHT A FEW ISOLATED STRONG TO SEVERE STORMS ARE POSSIBLE OVER SOUTHERN PORTIONS OF MAINE AND NEW HAMPSHIRE THIS AFTERNOON INTO THIS EVENING. MAIN THREAT WILL BE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 1214 PM EDT SUN JUN 26 2005 NHZ004-006-261813- NORTHERN CARROLL NH-SOUTHERN CARROLL NH- INCLUDING THE CITIES OF...CONWAY...MOULTONBOROUGH AND OSSIPEE 1214 PM EDT SUN JUN 26 2005 A SLOW MOVING THUNDERSTORM LOCATED OVER CENTRAL CARROLL COUNTY IN NEW HAMPSHIRE WILL AFFECT THE COMMUNITIES OF CONWAY AND MADISON THROUGH 100 PM. THIS STORM IS MOVING TOWARD THE SOUTHEAST AT 10 MPH AND IS CAPABLE OF PRODUCING UP TO 2 INCHES OF RAIN AND SMALL HAIL. THE HEAVY RAIN MAY CAUSE LOCALIZED FLOODING AND SHARP RISES IN AREA CREEKS AND STREAMS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 114 PM EDT SUN JUN 26 2005 MEZ012-018>020-261913- ANDROSCOGGIN ME-INTERIOR CUMBERLAND ME-INTERIOR YORK ME- SOUTHERN OXFORD ME- INCLUDING THE CITIES OF...ALFRED...AUBURN...BETHEL...BRIDGTON... FRYEBURG...LEWISTON...MECHANIC FALLS...NAPLES...NORTH WINDHAM... RUMFORD...SANFORD...SOUTH PARIS AND TURNER 114 PM EDT SUN JUN 26 2005 ...STRONG THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH 330 PM... A DEVELOPING CLUSTER OF THUNDERSTORMS WILL AFFECT SOUTHWEST MAINE THROUGH MID AFTERNOON. AS THE STRONGEST STORMS AFFECT FRYEBURG... BROWNFIELD...HIRAM AND WEST BALDWIN THROUGH 145 PM...EXPECT WIND GUSTS TO 45 MPH...PEA SIZED HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...BETWEEN 1 AND 2 INCHES OF RAIN IN LESS THAN AN HOUR IS POSSIBLE WITH STRONGER STORMS. THIS MUCH RAIN MAY RESULT IN LOCALIZED STREET FLOODING...AS WELL AS SHARP RISES ON SMALL CREEKS AND STREAMS. IF YOU PLAN TO BE OUTSIDE THIS AFTERNOON IN SOUTHWEST MAINE...BE ON THE ALERT FOR THREATENING WEATHER...AND SEEK SAFE SHELTER WHEN STORMS APPROACH. HAYES
The Portland,ME radar (KGYX), 57 km away, was scanning. The volume nearest the first event began at 17:51 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2005Every state in 2005This day in weather historyWarnings in Maine, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458004, 5458005.